My doctor put me on Gabapentin 300mg for nerve and muscle detoration I found it made me to groggy the next day so then he put me on Lyrica 25mg and I am finding no relief at all so I thought maybe mixing the 2 might help ! Please someone who has these issues please help! He found I had hypothyroidism way off the chart do I'm now taking medication for this also ..
Bad idea without doctor approval. They’re synergistic respiratory depressants so they can make you stop breathing if combined
Gabapentin and Lyrica are like cousins in the medication department. I was taking Lyrica for many years along with Gabapentin. My neurologist told me to quit taking Lyrica because I didn’t need to take both. He didn’t tell me that I had to taper; but I found out when I joined a group called Lyrica Survivors. I am completely off Lyrica now and I’m tapering off Gabapentin (Cymbalta). I’m over halfway done and I’m getting help and great advice from a group called Cymbalta Hurts Worse. These medications have a horrible effect on your body and your brain! They have taken about ten years of my life away from me and I’m in the process of getting my life back.
Yes, you can mix them and there is reasonable scientific support to do so (lower dosing, less side effects for each drug, better pain control). However, dosing etc, must be monitored by an experienced Physician. One should note that recent Physician literature is recommending a much slower taper off of antidepressants and/or medications such as Lyrica/Gabapentin than traditionally has been the case. A taper should be at a minimum 3 months and up to 6 months or even a year if necessary.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Feb 2013 • 6 answers
Updated 31 Jan 2015 • 13 answers
Updated 26 Feb 2013 • 2 answers
Updated 20 Dec 2018 • 26 answers
I take 200mg lyrica 3 times a day for fibermyalga, also neuropathy, what mg of gabapentin do I take?
Updated 13 Dec 2017 • 7 answers